MAUDE Adverse Event Report: COLOPLAST A/S TITAN INFRA ZERO ANG 18CM; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN INFRA ZERO ANG 18CM; INFLATABLE PENILE PROSTHESIS
Model Number ES88182400
Medical Device Problem Codes Fracture (1260); Inflation Problem (1310); Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received at coloplast; however the evaluation is not yet complete.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, not functioning.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the analysis of the returned device, updated device information, additional event information and updated codes.Disregard follow-up number 1 for this event.A titan pump, two cylinders and a reservoir were received for evaluation.Examination and testing of the returned components revealed a separation on the posterior side of the pump bulb at the bulb/body junction.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to be rough and irregular, indicating stress was exerted.A separation was noted in both cylinder bladders near the base.Testing revealed these to both be sites of leakage.Microscopic examination of the surfaces revealed them to have a melted appearance, indicating contact with cauterizing instrumentation.A small separation is noted in the exhaust tube of cylinder 2 near the strain relief.Testing revealed this to be a site of leakage.Microscopic examination revealed the surfaces to have uniform striation indicating contact with sharp instrumentation.No functional abnormalities were noted with the reservoir.Based on examination of the returned product, it was concluded that the abrasion marks noted on the one exhaust tube and inlet tube of the pump indicated that they had overlapped and abraded against one another while in-vivo.The pump tubing was observed to be bent upward.This positioning could have contributed to excess stress on the pump bulb area which resulted in the separation noted.A separation of this type would then allow the loss of fluid, making the device inoperable.Because these components were released according to manufacturing and quality control procedures, quality concluded that the observed instrument separation in both cylinder bladders and exhaust tube of cylinder 2 occurred subsequent to the device packaging being opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, quality concluded that the separation most likely occurred during or subsequent to explant.This separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.
 
Event or Problem Description
Additional information indicated pump would not inflate.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the analysis of the returned device, update device information and updated codes.A titan pump was received for evaluation.Examination and testing of the returned component revealed a separation on the posterior side of the pump body in the exhaust tube area.Testing revealed this to be a site of leakage.Microscopic examination of the surfaces revealed them to be smooth and non-striated indicating stress was exerted.Abrasion was noted on one exhaust tube and the inlet tube of the pump.The inlet tube and connector were detached to allow testing to the pump component.No functional abnormalities were noted with the detached inlet tube or connector.Based on examination of the returned product, it was concluded that the abrasion marks noted on the one exhaust tube and inlet tube of the pump matched in such a way to conclude that they had overlapped and abraded against one another while in-vivo.This positioning then most likely caused excess stress to the pump body resulting in the separation noted.A separation of this type would then allow the loss of fluid, making the device inoperable.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN INFRA ZERO ANG 18CM
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
3050
DA  3050
MDR Report Key8593096
Report Number2125050-2019-00347
Device Sequence Number1998459
Product Code FHW
UDI-Device Identifier05708932519847
UDI-Public05708932519847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberES88182400
Device Catalogue NumberES8818
Device Lot Number5304960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/08/2019
04/08/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date08/30/2019
09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR